Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 92, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 7:12 PM CDT for 9 counties in Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 2, 2025, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:15 PM CDT | TSTM WND GST 55 | Minneola, KS | Wind Gusts estimated between 50 and 60 mph. |
| Jun 2, 7:18 PM CDT | TSTM WND GST 55 | 3 Wsw Kingsdown, KS | Report received from Mesonet station UP835. |
| Jun 2, 7:19 PM CDT | TSTM WND GST 60 | 3 Ene Dodge City, KS | ASOS station KDDC Dodge City Regional Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 2, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3338 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WUUS53 KDDC 030012
SVRDDC
KSC007-025-033-047-057-069-097-119-151-030100-
/O.NEW.KDDC.SV.W.0092.250603T0012Z-250603T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
712 PM CDT Mon Jun 2 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Ford County in southwestern Kansas...
Kiowa County in south central Kansas...
Northeastern Meade County in southwestern Kansas...
Western Barber County in south central Kansas...
Comanche County in south central Kansas...
Southeastern Gray County in southwestern Kansas...
Southern Edwards County in south central Kansas...
Southwestern Pratt County in south central Kansas...
Clark County in southwestern Kansas...
* Until 800 PM CDT.
* At 712 PM CDT, severe thunderstorms were located along a line
extending from near Ft. Dodge to near Buttermilk, moving east at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Coldwater, Bucklin, Protection, Ford, Wright, and Buttermilk
around 715 PM CDT.
Lake Coldwater around 720 PM CDT.
Mullinville and Windhorst around 725 PM CDT.
Wilmore around 730 PM CDT.
Other locations in the path of these severe thunderstorms include
Greensburg, Aetna, Belvidere, Haviland, Sun City, Centerview and
Croft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 10000 3769 10037 3797 9919 3700 9871
3700 9945
TIME...MOT...LOC 0012Z 264DEG 43KT 3776 9993 3709 9940
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT2 follow-up statements
984
WWUS53 KDDC 030022
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
722 PM CDT Mon Jun 2 2025
KSC069-119-030032-
/O.CAN.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Meade KS-Gray KS-
722 PM CDT Mon Jun 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND
SOUTHEASTERN GRAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3701 9986 3772 10021 3797 9919 3700 9871
3700 9945
TIME...MOT...LOC 0022Z 267DEG 45KT 3778 9980 3711 9927
$$
KSC007-025-033-047-057-097-151-030100-
/O.CON.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Ford KS-Kiowa KS-Barber KS-Comanche KS-Edwards KS-Pratt KS-Clark KS-
722 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FORD...KIOWA...WESTERN BARBER...COMANCHE...SOUTHERN EDWARDS...
SOUTHWESTERN PRATT AND CLARK COUNTIES...
At 722 PM CDT, severe thunderstorms were located along a line
extending from near Wright to near Buttermilk, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Coldwater, Mullinville, Windhorst, and Lake Coldwater around 725
PM CDT.
Wilmore around 730 PM CDT.
Other locations in the path of these severe thunderstorms include
Greensburg, Aetna, Belvidere, Haviland, Sun City, Centerview,
Fellsburg, Croft and Wellsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 9986 3772 10021 3797 9919 3700 9871
3700 9945
TIME...MOT...LOC 0022Z 267DEG 45KT 3778 9980 3711 9927
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT048
WWUS53 KDDC 030041
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
741 PM CDT Mon Jun 2 2025
KSC007-025-033-047-057-097-151-030100-
/O.CON.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Ford KS-Kiowa KS-Barber KS-Comanche KS-Edwards KS-Pratt KS-Clark KS-
741 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN FORD...KIOWA...WESTERN BARBER...COMANCHE...SOUTHERN
EDWARDS...SOUTHWESTERN PRATT AND NORTHEASTERN CLARK COUNTIES...
At 740 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Kinsley to near Aetna, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Haviland, Sun City, Belvidere, Centerview, Fellsburg, Croft and
Wellsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3740 9967 3777 9996 3797 9919 3700 9871
3700 9945
TIME...MOT...LOC 0040Z 271DEG 44KT 3781 9944 3714 9891
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
- Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
- Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 524 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected. - Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. - Unseasonably cool with thunderstorms possible almost each day for the last half of the work week. && .UPDATE... Issued at 517 PM CDT Mon Jun 2 2025 Mesoscale Discussion... The broken line of storms from Syracuse to Ulysses to Hugoton will congeal into a solid storm line as a cold pool develops by 23 UTC (6 pm CDT) and then progress eastward. Isolated severe winds will become more widespread as a result, with gusts to 70+ mph. Until the solid line forms, there could be a few more reports of quarter sized hail with the strongest cells. && .DISCUSSION... Issued at 216 PM CDT Mon Jun 2 2025 An area of low pressure at the surface was centered over southeast Colorado earlier today, with a surface boundary extending south into the Texas Panhandle. A 500mb trough was situated over Arizona, and as of 10am Monday scattered thunderstorms were ongoing ahead of this upper level trough over New Mexico. Short term weather models are in good agreement that this upper level trough moving into southwest Kansas early tonight as enhanced lift (indicated by ongoing convection) ahead of this upper wave spreads into southwest Kansas after 4pm. Model soundings indicate an inverted V profile and steep 0-3km lapse rates exceeding 9C/km across extreme southwest Kansas ahead of this system with little to no CIN. This plus the enhanced upper level lift developing supports the SPCs latest assessment and the decision to increase the wind gust potential from these storms. Based on the deeply mixed environment and very unstable environment...damaging winds exceeding 70 mph will be possible (45 to near 60%) early tonight. A few storms may also produce some isolated hail before sunset. Currently based on the latest CAMS the greatest risk for these strong damaging winds will be south of I-70 and west of Highway 183 between 6pm and 11 pm. Brief periods of heavy rainfall are also expected given the high PWATS, potentially reducing visibility and producing ponding of water in poor drainage areas. After these storms move out of the area after midnight...a brief lull in precipitation is anticipated before a strong cold front pushes across western Kansas early Tuesday morning. Another round of thunderstorms will accompanying this front on Tuesday with some of these storm being capable of producing locally heavy rainfall and wind gusts over 40 mph. Severe weather is not expected during this period. Behind the cold front, gusty north winds will usher in significantly cooler air. With continued cloud cover and lingering rain, daytime temperatures on Tuesday will not warm much. Expect a drop from highs near 90 today (Monday) to highs in the 60s and 70s on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. For the remainder of the workweek, unseasonably cool temperatures will persist with several additional chances for thunderstorms. Ensemble models are in agreement that multiple upper level disturbances will cross western Kansas late week and early this weekend. One more significant upper level trough is expected to cross the Central Plains on Thursday or Friday. While ensemble clusters vary slightly on timing, they all agree that MUCAPE values over 500 J/kg and 0-6 km shear will increase to 70% or higher and a 50-70% chance of surface dewpoints exceeding 60 ahead of this upper level system. This setup presents the potential for our next chance for severe thunderstorms across southwest Kansas late in the work week. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 500 PM CDT Mon Jun 2 2025 Scattered to numerous thunderstorms are expected to impact all airports during the 00-06z Tue time frame. Some storms will be severe, with a primary risk of outflow winds of 50-60 kts. Maintained convective TEMPO groups in all TAFs. A strong cold front will sweep through the airports 12-15z Tue, with an abrupt shift to strong north winds. After 15z Tue, north wind gusts of 32-37 kts are expected. Widespread post frontal IFR stratus is expected at all airports Tuesday morning, with ceilings gradually returning to VFR through Tuesday afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Finch DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Mon Jun 2 2025 KSZ030-031-043>046-061>066-074>081-084>090-031000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There are chances for severe thunderstorms this evening between 5 pm and 10 pm. Large hail and damaging winds are the primary concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Wednesday night through the weekend. It is too early to tell if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Reports of severe weather and heavy rainfall are always greatly appreciated.
In the hours before
Local storm report, Jun 2, 6:32 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
632 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Tstm Wnd Gst Holcomb 37.99N 100.99W
06/02/2025 M59 MPH Finney KS Mesonet
Report received from AWN Casade Rodney
observation site.
&&
RCBLocal storm report, Jun 2, 6:36 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
636 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Gst 8 NNE Copeland 37.66N 100.60W
06/02/2025 M50 MPH Gray KS Public
Report received from AWN observation site.
&&
RCBLocal storm report, Jun 2, 6:38 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
638 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Gst 2 N Lakin 37.97N 101.25W
06/02/2025 M51 MPH Kearny KS AWOS
AWOS station K36K 2 N Lakin.
0556 PM Tstm Wnd Gst 2 WSW Liberal 37.03N 100.97W
06/02/2025 M53 MPH Seward KS AWOS
AWOS station KLBL Liberal.
&&Special weather statement, Jun 2, 6:40 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
640 PM CDT Mon Jun 2 2025
KSZ063-064-076>080-087>089-030045-
Gray KS-Finney KS-Hodgeman KS-Meade KS-Clark KS-Kiowa KS-Haskell KS-
Edwards KS-Ford KS-Comanche KS-
640 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT FORD...WESTERN KIOWA...SOUTHERN
FINNEY...SOUTHEASTERN HODGEMAN...MEADE...WESTERN COMANCHE...GRAY...
SOUTHWESTERN EDWARDS...NORTHEASTERN HASKELL AND CLARK COUNTIES
THROUGH 745 PM CDT...
At 640 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Ingalls to 9 miles west of
Englewood. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Fowler, Ingalls, Englewood, and The Haggard Elev around 645 PM
CDT.
Cimarron and Ensign around 650 PM CDT.
Minneola, Howell, and Acres around 700 PM CDT.
Other locations in the path of these storms include Dodge City,
Ashland, Bloom, Sitka, Clark State Lake, Kingsdown, Wright, Ft.
Dodge, Ford, Bucklin and Protection.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 100 AM CDT for south central and southwestern Kansas.
&&
LAT...LON 3700 10031 3774 10088 3802 9957 3700 9944
TIME...MOT...LOC 2340Z 260DEG 38KT 3777 10054 3702 10015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BENNETTSpecial weather statement, Jun 2, 6:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
648 PM CDT Mon Jun 2 2025
KSZ043>045-063-064-077-078-030045-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Scott KS-Ness KS-Ford KS-
648 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FORD...FINNEY...
SCOTT...SOUTHWESTERN NESS...HODGEMAN...LANE AND NORTHERN GRAY
COUNTIES THROUGH 745 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Shallow Water to 7 miles
northwest of The Haggard Elev. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Grigston around 655 PM CDT.
Amy and Kalvesta around 700 PM CDT.
Dighton around 705 PM CDT.
Other locations in the path of these storms include Alamota, Shields,
Pendennis, Beeler and Jetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas. A Severe Thunderstorm Watch
also remains in effect until 100 AM CDT for southwestern and west
central Kansas.
&&
LAT...LON 3870 10041 3859 10009 3798 9958 3775 10085
3820 10109 3870 10092
TIME...MOT...LOC 2348Z 219DEG 47KT 3835 10078 3770 10038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 2, 6:53 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
653 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Gst 3 NW Pierceville 37.92N 100.72W
06/02/2025 M54 MPH Finney KS ASOS
ASOS station KGCK Garden City.
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:24 PM CDT | Special Weather Statement | DDC | Hodgeman, Lane, Ness, Trego | 51 min |
| Jun 2, 7:57 PM CDT | Special Weather Statement | DDC | Comanche, Edwards, Kiowa | 48 min |
| Jun 2, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush, Trego | 59 min |
| Jun 2, 8:26 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 34 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 48 min |
| Jun 2, 8:33 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 42 min |
| Jun 3, 2:30 AM CDT | Special Weather Statement | DDC | Barber | 30 min |
| Jun 3, 3:24 AM CDT | Special Weather Statement | DDC | Pratt | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.